Lamotrigine-associated toxic epidermal necrolysis
Toxic Epidermal Necrolysis (TEN) is an uncommon, idiosyncratic, potentially fatal dermatologic emergency affecting skin and mucous membranes. It is characterized clinically by blistering and widespread exfoliation, and pathologically by apoptosis of keratinocytes and epidermal necrosis. Drugs are one of the most common causative agents. The management ranges from nutritional support, care of denuded skin and mucosa to intravenous immunoglobulins (IVIG). The patient being reported developed TEN, secondary to lamotrigine; an anti-epileptic drug also used for bipolar disorder. On admission, lamotrigine was discontinued, he was managed symptomatically and given IVIG for three days. His condition started to improve after the first dose and he got discharged on 6th day of admission.
How to cite this: Farooq O, Abbas A, Ahmad M, Manzoor AB. Lamotrigine-associated toxic epidermal necrolysis. Pak J Med Sci. 2023;39(6):1883-1886. doi: https://doi.org/10.12669/pjms.39.6.7513
This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/3.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.